MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 20CM IQ APEX 360; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 20CM IQ APEX 360; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025B302
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the tip of the device broke in the patient.It was further reported that the procedure was completed successfully.No further information was provided.
 
Additional Manufacturer Narrative
A follow-up report will be filed once the quality investigation is complete.Awaiting for device return to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the tip of the device broke in the patient.It was also reported that a fragment of the tip of the device remained in the patient which requires an additional surgery to remove the fragment.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
B1 & b2; adverse event/product problem changed to medical intervention and required intervention to prevent permanent impairment/damage (devices) b5; updated executive summary following confirmation of medical intervention for additional surgery to remove tip fragment.H6: a follow up report will be filed once the quality investigation is complete.H3 other text : awaiting for device return to manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The quality investigation is complete.

Brand Name
20CM IQ APEX 360
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
una barry
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key16134704
Report Number0001811755-2023-00006
Device Sequence Number7524421
Product Code LFL
UDI-Device Identifier37613327422529
UDI-Public37613327422529
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAS
PMA/510(K) Number
K213824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550025B302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer12/15/2022
07/21/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/12/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown